question-icon

What causes dizziness, and fatigue in a person on medication for high blood pressure?

default
Posted on Tue, 30 Oct 2018
Question: I have been feeling fatigued as soon as I wake up in the morning and all day. My blood pressure a week
ago at the Doctors office was 116/69. I take meds for high blood pressure. The Dr. said I should still
take the meds because that's where she wants my blood pressure to be. Today I took it and it was 113/64.
I also feel a bit dizzy at times. I am very concerned. Also I take Synthroid.
Should I be concerned?
doctor
Answered by Dr. Panagiotis Zografakis (24 minutes later)
Brief Answer:

Not much but you should discuss it with your doctor.

Detailed Answer:

Hello,

The target level for the systolic blood pressure is around 130 mm Hg. This applies to most patients.

There are exceptions like in patients with aneurysms or serious heart failure that may experience complications with even moderate blood pressure elevations.

If you're not such a patient then 115 is not great unless you have no symptoms. Since you do have symptoms, you should discuss this issue with the treating doctor.

I usually lower the potency of antihypertensive treatment to patients that experience symptoms like yours.

Dizziness, fatigue and weakness are common presenting symptoms in such cases.

If you're taking a beta blocker then you should also check your pulse rate. Very low pulse rates may also cause the same symptoms.

Hope I have answered your query.

Take care

Regards,

Dr Panagiotis Zografakis,
Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3702 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness, and fatigue in a person on medication for high blood pressure?

Brief Answer: Not much but you should discuss it with your doctor. Detailed Answer: Hello, The target level for the systolic blood pressure is around 130 mm Hg. This applies to most patients. There are exceptions like in patients with aneurysms or serious heart failure that may experience complications with even moderate blood pressure elevations. If you're not such a patient then 115 is not great unless you have no symptoms. Since you do have symptoms, you should discuss this issue with the treating doctor. I usually lower the potency of antihypertensive treatment to patients that experience symptoms like yours. Dizziness, fatigue and weakness are common presenting symptoms in such cases. If you're taking a beta blocker then you should also check your pulse rate. Very low pulse rates may also cause the same symptoms. Hope I have answered your query. Take care Regards, Dr Panagiotis Zografakis, Internal Medicine Specialist